Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 33, NWS Albany, NY

July 2, 2014Dutchess County, Ulster County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 2, 2014, 1:36 PM EDT for Dutchess County, Ulster County, New York. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2014, 1:36 PM EDT (17:36 UTC)
Expired
Jul 2, 2014, 2:15 PM EDT
In force
39 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Dutchess County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 77 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 2:07 PM EDTTSTM WND DMGNew Paltz, NYWIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 11:14 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1263 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

835 
WUUS51 KALY 021736
SVRALY
NYC027-111-021830-
/O.NEW.KALY.SV.W.0033.140702T1736Z-140702T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
136 PM EDT WED JUL 2 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF RHINEBECK...
  EAST CENTRAL ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...NEW PALTZ...KINGSTON...

* UNTIL 230 PM EDT

* AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NEW PALTZ...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TILLSON BY 145 PM EDT...
  6 MILES NORTHWEST OF HYDE PARK BY 150 PM EDT...
  STAATSBURG AND HURLEY BY 155 PM EDT...
  PORT EWEN AND KINGSTON BY 200 PM EDT...
  RHINEBECK AND LAKE KATRINE BY 205 PM EDT...
  RED HOOK BY 220 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

&&

LAT...LON 4208 7399 4196 7359 4177 7391 4170 7408
      4178 7422
TIME...MOT...LOC 1736Z 222DEG 22KT 4179 7408

$$

JPV/IRL
1 follow-up statement
619 
WWUS51 KALY 021815
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
215 PM EDT WED JUL 2 2014

NYC027-111-021825-
/O.CAN.KALY.SV.W.0033.000000T0000Z-140702T1830Z/
ULSTER NY-DUTCHESS NY-
215 PM EDT WED JUL 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DUTCHESS AND EAST
CENTRAL ULSTER COUNTIES IS CANCELLED...

THE THUNDERSTORMS HAVE WEAKENED BELOW WARNING LEVELS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4208 7399 4196 7359 4177 7391 4170 7408
      4178 7422
TIME...MOT...LOC 1815Z 222DEG 22KT 4197 7387

$$

JPV/IRL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 1:05 PM EDT, 31 minutes earlier.

Area forecast discussion, Jul 2, 1:05 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
105 PM EDT WED JUL 2 2014

.SYNOPSIS...
THIS AFTERNOON...A TROUGH OF LOW PRESSURE WILL FOCUS SHOWERS AND
THUNDERSTORMS IN THE HOT AND VERY HUMID AIR MASS. SOME OF THE STORMS
MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. A COLD FRONT
OVER THE GREAT LAKES SLOWLY MOVING EASTWARD INTO OUR REGION WILL
LIKELY BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THURSDAY
INTO THURSDAY NIGHT. HIGH PRESSURE FROM CANADA WILL BUILD INTO THE
REGION FOR THE INDEPENDENCE DAY HOLIDAY WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
...SEVERE THUNDERSTORM WATCH #384 HAS BEEN ISSUED FOR ALL ERN NY AND
WRN NEW ENGLAND UNTIL 7 PM EDT...

AS OF 105 PM EDT...ATMOSPHERE IS PRIMED FOR SEVERE WEATHER AT THIS
TIME WITH AN ABUNDANCE OF SFC BASED INSTABILITY WITH THE LATEST
SPC MESOANALYSIS INDICATING 1500-3500+ J/KG OVER THE REGION. THE
GREATER AMOUNTS ARE FROM THE CAPITAL REGION...UPPER HUDSON
VALLEY...ERN CATSKILLS SOUTH AND EAST. THE 0-6 KM BULK SHEAR
VALUES ARE RAMPING UP TO 35-50 KTS. THE MID LEVEL LAPSE RATES
CONTINUES TO STEEPEN TO 6.5-7 C/KM AHEAD OF THE PREFRONTAL SFC
TROUGH. WARM SEASON CSTAR WORK HAS SHOWN THE POTENTIAL INCREASES
FOR SEVERE CONVECTION WITH A PREFRONTAL AND/OR LEE TROUGH IN THE
MID ATLANTIC REGION AND NORTHEAST IN THE RIGHT PRECONVECTIVE
ENVIRONMENT. THIS LOOK LIKE A POTENTIAL CASE. DEEP ORGANIZED
SEVERE CONVECTION WITH POTENTIAL BOWING SEGMENTS...AND LARGE HAIL
ARE POSSIBLE. WILL ALSO MONITOR FOR ANY ROTATING UPDRAFTS WITH ANY
SUPERCELLS THAT MAY FORM. THE 0-1 KM BULK SHEAR VALUES CONTINUE TO
BE 10 KTS OR LESS. PWATS ARE RUNNING 1-2+ STANDARD DEVIATIONS
ABOVE NORMAL. LOCALLY HEAVY RAINFALL IS ALSO A THREAT IF RAINFALL
RATES APPROACH 1 -2+ INCHES IN A HOUR ESPECIALLY WITH TRAINING
CONVECTION. WE WILL MONITOR FOR ANY ISOLD FLASH FLOODING. THE GOOD
NEWS IS THAT THE ANTECEDENT CONDITIONS ARE FAIRLY DRY OVER THE
AREA THE PAST 5 DAYS OR SO.

A 1600 UTC SPECIAL KALY SOUNDING IS ALSO BEING DONE AT THIS TIME.

THE BERMUDA HIGH ANCHORED OFFSHORE COMBINING WITH A STRONG JULY
SUN WILL SEND TEMPERATURES WELL INTO THE M80S ACROSS MOST OF HIGHER
TERRAIN...AND AROUND 90 IN VALLEY LOCATIONS AGAIN.

DEWPOINTS WILL BE IN THE UPPER 60S TO LOWER 70S...ADDING
DISCOMFORT TO THE HEAT. APPARENT TEMPERATURES ARE FORECAST TO
REACH THE UPPER 90S FROM THE CAPITAL REGION SOUTHWARD. ONCE
AGAIN...HEAT INDICES WILL NARROWLY FALL SHORT OF HEAT ADVISORY
THRESHOLDS /HEAT ADVISORIES ARE ISSUED WHEN THE APPARENT
TEMPERATURES REACH 100 TO 104 DEGREES FOR TWO OR MORE CONSECUTIVE
HOURS/.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
THERE STILL WILL BE PLENTY OF INSTABILITY TO FUEL THUNDERSTORMS WELL
INTO THE EVENING HOURS...SO THREAT OF STRONG GUSTY WINDS AND HAIL
WILL CONTINUE. WITH TIME...OVERNIGHT INSTABILITY WILL WANE AND SO
WILL THUNDERSTORM COVERAGE AND INTENSITY.

WE WILL BE LEFT WITH ANOTHER MUGGY OVERNIGHT WITH LOWS 65 TO AROUND
70 WITH A VARIABLY CLOUDY SKY.

THURSDAY...THE SURFACE COLD FRONT WILL BEGIN TO PRESS INTO THE
AIR MASS FROM THE NORTHWEST. AT THE SAME TIME THERE ARE SOME
INDICATIONS THAT EVEN HIGHER PWATS PERHAPS PARTIALLY CONTRIBUTED BY
TROPICAL STORM ARTHUR WHICH WILL BEGIN MOVING SLOWLY NORTHEAST ALONG
THE SOUTHEAST COAST...MIGHT HELP CONTRIBUTE TO A PREDECESSOR RAIN
EVENT (PRE).

PER CSTAR STUDIES...IT LOOKS AS SOME OF THE KEY INGREDIENTS WILL
COME TOGETHER TO SUPPORT A PRE DEVELOPING ALONG THE FRONT AS IT
ADVANCES TOWARDS EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND.
THERE WILL BE A STRONG UPPER LEVEL JET WITH MAX WINDS LIKELY OVER
100KTS (AND SLIGHTLY ANTICYCLONIC CURVED) TO THE WEST OF THE FORECAST
AREA. OUR REGION WILL BE UNDER THE MAXIMUM JET ENTRANCE REGION.

THE SURFACE COLD FRONT WILL BE IN CENTRAL NY MIDDAY THURSDAY...ONLY
SLOWLY MOVING TO OUR EAST BY EARLY FRIDAY...ALLOWING FOR MOISTURE TO
POOL ALONG IT.

AT THIS POINT...THE POTENTIAL IS THERE FOR A WIDESPREAD HEAVY
RAINFALL BY LATE THURSDAY. THE THREAT OF SEVERE THUNDERSTORMS LOOKS
LOWER TOMORROW DUE TO LOWER CAPE VALUES (CLOSER TO 1500 J/KG) AND
PERHAPS A LOT MORE CLOUDS THROUGHOUT THE DAY...BUT CERTAINLY CANNOT
BE RULED OUT.

FOR HIGH TEMPERATURES ON THURSDAY...WE WENT BETWEEN THE HIGHER
MAV/LOWER MET GUIDANCE. THIS WOULD GIVE HIGHS IN THE MID 80S MOST
VALLEY LOCATIONS...MID 70S TO LOWER 80S ACROSS THE HIGHER TERRAIN.
DEWPOINTS WILL STILL BE VERY HIGH...CLOSE TO 70...EXCEPT 60S ACROSS
THE ADIRONDACKS.

THURSDAY NIGHT...THE BAND OF HEAVY RAIN LOOKS TO ONLY SLOWLY MOVE
SOUTH AND EAST...LAST TO EXIT NORTHWEST CONNECTICUT. THE ACTUAL COLD
FRONT MIGHT STILL BE PROCESS OF CLEARING OUR SOUTHEASTERN ZONES EVEN
INTO EARLY FRIDAY. LOWS THURSDAY NIGHT WILL GENERALLY BE IN THE 60S.

FRIDAY...INDEPENDENCE DAY...SIGNALS ARE GOOD THAT IT WILL BE MOSTLY
DRY. THIS ASSUMES THE TROPICAL ARTHUR STORM TURNS MORE TO THE EAST
WELL OFF SHORE...INDUCING SUBSIDENCE AND INSURING THAT THE COLD
FRONT COMPLETELY CLEARS OUR ENTIRE REGION. HOWEVER...THERE STILL
COULD BE SOME LINGERING LOW LEVEL MOISTURE EARLY...ESPECIALLY FROM
ALBANY SOUTH AND EAST...SO WE WILL CONTINUE WITH LOW POPS...MAINLY
EARLY.

DRIER AND SOMEWHAT COOLER AIR CANADA WILL INFILTRATE AS THE DAY
WEARS ON. HIGHS WILL GENERALLY BE HELD TO THE 70S TO AROUND 80 ON
INDEPENDENCE DAY WITH DEWPOINTS LOWERING INTO THE 50S.

THE CHANGE IN THE AIR MASS WILL REALLY BE FELT BY FRIDAY NIGHT. WITH
A CLEARING SKY AND HIGH PRESSURE BUILDING TO OUR WEST...LOWS WILL
GENERALLY DIP DOWN INTO THE 50S...WITH SOME UPPER 40S WELL NORTH AND
WEST OF ALBANY.

FOR ALL THE OFFICIAL INFORMATION ON TROPICAL STORM ARTHUR PLEASE
REFER TO THE NATIONAL HURRICANE CENTER INTERNET SITE
(WWW.NHC.NOAA.GOV).

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A QUICK EXTENDED FORECAST EARLY THIS AFTERNOON DUE TO THE SEVERE
WEATHER CURRENTLY IMPACTING THE FORECAST AREA. THE WPC GUIDANCE
WAS FOLLOWED VERY CLOSELY EXCEPT FOR A FEW MINOR CHANGES NOTED BELOW.

ANOTHER BEAUTIFUL WEEKEND IS EXPECTED FOR ERN NY AND WRN NEW
ENGLAND WITH LOWER HUMIDITY LEVELS...AND HIGH PRESSURE IN CONTROL.
H850 TEMPS WILL BE IN THE +12C TO +13C RANGE ON SATURDAY WITH W/NW
WINDS AND DEWPTS IN THE U40S TO M50S.  MAX TEMPS WILL GENERALLY BE
IN THE U70S TO L80S IN THE VALLEYS...AND U60S TO M70S OVER THE
HIGHER TERRAIN. LOWS WILL GENERALLY BE IN THE 50S WITH A COOL
EVENING...AS THE SFC HIGH SLIDES SOUTH AND EAST OF THE REGION.
SUNDAY SHOULD STILL FEATURE QUITE A BIT OF SUNSHINE...AS THE SFC
ANTICYCLONE MOVES OFF THE MID ATLANTIC COAST. TEMPS AND HUMIDITY
LEVELS SHOULD BE FAIRLY NICE FOR THE CLOSING OF THE 4TH OF JULY
WEEKEND. HIGHS WILL STILL BE NEAR NORMAL FOR EARLY JULY WITH U70S
TO L80S OVER MOST OF THE FCST AREA...WITH LOWER TO M70S OVER THE
MTNS.

SUNDAY NIGHT INTO MONDAY...UNSETTLED WEATHER BEGINS TO RETURN TO
THE FCST AREA WITH INCREASING HUMIDITY LEVELS AND DEWPOINTS RISING
BACK INTO THE 60S. LOW PRESSURE WILL BE MOVING EAST ACROSS S-CNTRL
ONTARIO INTO SW QUEBEC. A WARM FRONT MAY GRAZE THE NW ZONES WITH A
SHOWER OR THUNDERSTORM MONDAY MORNING. A SFC TROUGH MAY FOCUS SOME
AFTERNOON SHOWERS AND THUNDERSTORMS. A CHC OF SHOWERS WAS KEPT IN
THE FCST ESPECIALLY DURING THE AFTERNOON WITH THE PEAK HEATING.
LOWS IN THE 50S TO L60S...WITH HIGHS BACK IN THE MID AND POSSIBLY
U80S IN SOME OF THE VALLEYS...AND WITH U70S TO L80S OVER THE
HIGHER TERRAIN.

MONDAY NIGHT INTO WEDNESDAY...A COLD FRONT AND ANOTHER SFC TROUGH
WILL BE IMPACTING THE FORECAST AREA. THE TIMING OF THE COLD FRONT
PASSAGE IS VARIABLE...AND WE FOLLOWED WPC WITH THE FROPA LIKELY
LATE TUE AFTERNOON INTO WEDNESDAY MORNING. WE DID NOT GO WITH
LIKELY POPS YET ON TUE...AND WENT WITH CHC VALUES INSTEAD. SOME
INDICATIONS OF INCREASED AMOUNTS OF INSTABILITY AHEAD OF THE FRONT
WITH THE GFS...AND GOOD LOW-LEVEL CONVERGENCE SO A CHC OF SHOWERS
AND THUNDERSTORMS WAS MAINTAINED FOR TUE. A SECONDARY COLD FRONT
MAY BRING ISOLD-SCT SHOWERS AND PERHAPS THUNDERSTORMS LATE WED.
TEMPS LOOK SEASONABLE TO SLIGHTLY ABOVE NORMAL DURING THIS
STRETCH.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THE TAF PERIOD WILL BE DOMINATED BY MVFR/IFR THUNDERSTORMS THIS
AFTERNOON AND EVENING...POTENTIAL IFR FOG TONIGHT...AND A RETURN TO
VFR CONDITIONS AFTER 12Z THURSDAY.

THIS AFTERNOON...WHILE FLYING CONDITIONS WILL PREDOMINATELY BE
VFR...HAVE INDICATED TEMPO GROUPS THROUGHOUT THE AFTERNOON HOURS TO
TRY TO ACCOUNT FOR THE ARRIVAL OF THUNDERSTORMS AT THE TAF SITES.
THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND
BRIEF HEAVY DOWNPOURS REDUCING VISIBILITIES TO IFR CONDITIONS.
MULTIPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED TO IMPACT THE TAF
SITES BEGINNING AT THE ONSET OF THE TAF PERIOD AND PERSISTING INTO
THE EARLY EVENING HOURS. WINDS OUTSIDE OF THUNDERSTORMS WILL BE OUT
OF THE SOUTH/SOUTHWEST AT 8-12 KNOTS...AND LOCALLY HIGHER WITHIN
THUNDERSTORMS. WHILE TEMPO GROUPS HAVE BEEN PLACED THROUGHOUT MUCH
OF THE TAF PERIOD THROUGH 03/02Z...THE GREATEST THREAT LOOKS TO BE
BETWEEN 18Z-00Z.

TONIGHT INTO THURSDAY...ANY LINGERING THUNDERSTORM ACTIVITY SHOULD
QUICKLY DIMINISH LATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING.
IN THEIR WAKE...PLENTY OF LOW-LEVEL MOISTURE WILL BE IN PLACE AND
WITH SKIES EXPECTED TO GRADUALLY CLEAR OUT WITH A TRENDING OF WINDS
TOWARDS CALM...IFR FOG IS POSSIBLE AT ALL TAF SITES...ESPECIALLY
DURING THE 06Z-12Z TIMEFRAME. IFR FOG SHOULD DIMINISH AFTER 12Z
THURSDAY WITH A RETURN TO VFR FLYING CONDITIONS. SOME SHOWERS MAY
REACH KPOU BY 15Z AND HAVE INDICATED A PROB30 GROUP THERE WITH AN
ADDITIONAL THREAT FOR SHOWERS/THUNDERSTORMS BEYOND THE TAF PERIOD
THURSDAY AFTERNOON AS A COLD FRONT APPROACHES FROM THE WEST.

OUTLOOK...

THURSDAY NIGHT: MODERATE OPERATIONAL IMPACT. LIKELY SHRA.
INDEPENDENCE DAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
FRIDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SATURDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
SATURDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SUNDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
SUNDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
MONDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA.

&&

.FIRE WEATHER...
A VERY WARM...HUMID FLOW OF AIR WILL REMAIN OVER THE FORECAST
AREA INTO THURSDAY. A SERIES OF DISTURBANCES WILL PASS ACROSS THE
REGION MIDWEEK...AND RESULT IN SCATTERED MAINLY AFTERNOON AND
EVENING THUNDERSTORMS. MORE WIDESPREAD SHOWERS AND STORMS WILL
RESULT THURSDAY AFTERNOON AND NIGHT AS A COLD FRONT PUSHES SLOWLY
SOUTH THROUGH THE REGION BRINGING AVERAGE BASIN RAINFALLS WELL OVER
A QUARTER OF AN INCH.

RH VALUES WILL ELEVATED TODAY...50-70 PERCENT...HIGHEST OVER THE
MOUNTAINS. RH VALUES WILL APPROACH 100 PERCENT TONIGHT AND ONLY DROP
TO THE 60-75 PERCENT RANGE ON THURSDAY AFTERNOON.

THE WIND WILL BE SOUTH 5 TO 15 MPH THROUGH THURSDAY...GRADUALLY
SHIFTING TO THE NORTH OR NORTHWEST BY INDEPENDENCE DAY AS A COLD
FRONT MOVES THROUGH. IT WILL TURN DRIER AND LESS HUMID FRIDAY INTO
THE WEEKEND.

&&

.HYDROLOGY...
THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO EARLY THIS EVENING.
THERE IS A CHANCE THAT SOME STORMS MIGHT BE SEVERE. THEY COULD
ALSO CONTAIN HEAVY RAINFALL WITH COULD LEAD TO LOCALIZED FLASH
FLOODING AS A FEW SPOTS COULD PICK UP TO AN INCH OR BETTER OF
RAINFALL IN A SHORT TIME...ALTHOUGH AVERAGE RAINFALL BASIN
AVERAGES WILL GENERALLY BE CLOSER TO A QUARTER OF AN INCH.

TOMORROW AS A SLOW MOVING COLD MOVES TOWARD US...THERE ARE
INDICATIONS THAT A "PRE" WELL NORTHEAST OF TROPICAL STORM ARTHUR
COULD BRING A BAND OF STEADY TO HEAVY RAINFALL (WITH A FEW EMBEDDED
THUNDERSTORMS). IF THIS DOES HAPPEN...WE COULD BE LOOKING AT AN
INCREASED RISK OF FLASH FLOODING. IT IS STILL TOO EARLY TO CONSIDER
ANY FLASH FLOOD WATCHES BUT SOMETHING TO MONITOR.

AVERAGE BASIN RAINFALLS COULD BE 1-2 INCHES ON THURSDAY INTO
THURSDAY NIGHT...POSSIBLY A LITTLE MORE. AT THE VERY
LEAST...SIGNIFICANT WITHIN BANK RISES ARE POSSIBLE ON OUR RIVERS AND
STREAMS...POSSIBLY BRINGING A FEW TO ACTION STAGES.

DRIER WEATHER SHOULD RETURN JUST IN TIME FOR THE HOLIDAY WEEKEND.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV/JPV/WASULA
NEAR TERM...HWJIV/JPV/WASULA
SHORT TERM...HWJIV
LONG TERM...WASULA
AVIATION...VTK/IRL
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 2, 11:25 AM EDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1125 AM EDT WED JUL 2 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-031100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1125 AM EDT WED JUL 2 2014

...SEVERE THUNDERSTORM WATCH 384 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ALSO...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THE THUNDERSTORMS
WHICH COULD CAUSE PONDING OF WATER ON ROADWAYS...AND POOR DRAINAGE
FLOODING.

ALSO...HIGH TEMPERATURES WILL REACH AROUND 90 DEGREES IN MOST VALLEY
LOCATIONS TODAY. DEWPOINTS WILL BE CLOSE TO 70 DEGREES. THIS WILL
TRANSLATE TO APPARENT TEMPERATURES IN THE MID TO UPPER 90S. WHILE
JUST FALLING BELOW HEAT ADVISORY THRESHOLDS...IT WOULD BE A GOOD
IDEA TO LIMIT OUTDOOR ACTIVITY DURING THE HEAT OF THE DAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AFTERNOON INTO
THURSDAY EVENING AS WELL AS NEXT TUESDAY.

THUNDERSTORMS ON THURSDAY AFTERNOON AND EVENING COULD HEAVY
RAINFALL. THIS RAINFALL COULD CAUSE PONDING OF WATER ON ROADWAYS
AND AREAS OF POOR DRAINAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME FOR EASTERN NEW YORK
AND WESTERN NEW ENGLAND.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, Jul 2, 12:07 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1207 PM EDT WED JUL 2 2014

NYZ051-052-058-059-021645-
WESTERN ALBANY NY-EASTERN ALBANY NY-EASTERN GREENE NY-
WESTERN GREENE NY-
1207 PM EDT WED JUL 2 2014

...A STRONG THUNDERSTORM IN

  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  GREENE COUNTY IN EAST CENTRAL NEW YORK...

AT 1205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED 8 MILES SOUTH OF WESTERLO...OR ABOUT 15 MILES NORTHEAST OF
HUNTER...AND MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
WESTERLO BY 1220 PM EDT
FEURA BUSH BY 1240 PM EDT
SELKIRK AND 6 MILES SOUTH OF DELMAR BY 1245 PM EDT

LAT...LON 4267 7386 4250 7379 4228 7412 4245 7421
TIME...MOT...LOC 1607Z 236DEG 21KT 4241 7407

JPV/IRL
Special weather statement, Jul 2, 12:12 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1212 PM EDT WED JUL 2 2014

NYZ047-021645-
SCHOHARIE NY-
1212 PM EDT WED JUL 2 2014

...A STRONG THUNDERSTORM IN

  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...

AT 1211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR SUMMIT...OR ABOUT 8 MILES SOUTHWEST OF COBLESKILL...AND
MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
COBLESKILL BY 1225 PM EDT
MIDDLEBURGH BY 1235 PM EDT
SCHOHARIE AND CENTRAL BRIDGE BY 1240 PM EDT

LAT...LON 4262 7464 4265 7464 4266 7464 4275 7435
      4263 7423 4248 7464 4256 7468
TIME...MOT...LOC 1612Z 246DEG 25KT 4260 7458

JPV/IRL
Special weather statement, Jul 2, 12:25 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1225 PM EDT WED JUL 2 2014

NYZ063-064-021700-
WESTERN ULSTER NY-EASTERN ULSTER NY-
1225 PM EDT WED JUL 2 2014

...A STRONG THUNDERSTORM IN

  ULSTER COUNTY IN EAST CENTRAL NEW YORK...

AT 1222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR WEST SHOKAN...OR ABOUT 14 MILES NORTHEAST OF
GRAHAMSVILLE...AND MOVING NORTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
WEST SHOKAN BY 1235 PM EDT
WOODLAND VALLEY CAMPGROUND AND OLIVEBRIDGE BY 1240 PM EDT
MOUNT TREMPER AND 6 MILES SOUTHEAST OF PHOENICIA BY 1255 PM EDT
KENNETH L WILSON CAMPGROUND...6 MILES WEST OF WOODSTOCK AND 6 MILES
WEST OF WEST HURLEY BY 100 PM EDT

LAT...LON 4210 7431 4203 7405 4182 7433 4195 7450
TIME...MOT...LOC 1625Z 225DEG 12KT 4195 7433

JPV/IRL
Special weather statement, Jul 2, 12:51 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1251 PM EDT WED JUL 2 2014

NYZ049-050-052-021730-
EASTERN SCHENECTADY NY-EASTERN ALBANY NY-SOUTHERN SARATOGA NY-
1251 PM EDT WED JUL 2 2014

...A STRONG THUNDERSTORM IN

  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR COLONIE...OR ABOUT OVER COLONIE...AND MOVING NORTHEAST
AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
CLIFTON PARK BY 110 PM EDT

LAT...LON 4295 7375 4290 7370 4280 7369 4266 7394
      4274 7402
TIME...MOT...LOC 1652Z 232DEG 20KT 4275 7387

JPV/IRL
Special weather statement, Jul 2, 1:07 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
107 PM EDT WED JUL 2 2014

NYZ058>060-063-064-021730-
EASTERN GREENE NY-WESTERN GREENE NY-WESTERN ULSTER NY-
EASTERN ULSTER NY-WESTERN COLUMBIA NY-
107 PM EDT WED JUL 2 2014

...A STRONG THUNDERSTORM IN

  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 40 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR WOODSTOCK...
OR ABOUT 8 MILES WEST OF SAUGERTIES...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
SAUGERTIES BY 120 PM EDT
HIGH FALLS BY 125 PM EDT
CLERMONT AND 8 MILES SOUTH OF CATSKILL BY 130 PM EDT

LAT...LON 4207 7425 4226 7388 4207 7372 4204 7382
      4208 7390 4208 7393 4207 7392 4206 7394
      4201 7394 4195 7416
TIME...MOT...LOC 1707Z 254DEG 25KT 4206 7408

JPV/IRL
Special weather statement, Jul 2, 1:09 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
109 PM EDT WED JUL 2 2014

NYZ047>049-051-052-021745-
SCHOHARIE NY-WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-
WESTERN ALBANY NY-EASTERN ALBANY NY-
109 PM EDT WED JUL 2 2014

...A STRONG THUNDERSTORM IN

  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...

AT 107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR DELANSON...OR ABOUT 14 MILES WEST OF ROTTERDAM...AND
MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
DUANESBURG BY 115 PM EDT
ALTAMONT BY 125 PM EDT
ROTTERDAM BY 135 PM EDT
SCOTIA BY 140 PM EDT

LAT...LON 4285 7398 4271 7385 4264 7426 4272 7430
TIME...MOT...LOC 1710Z 249DEG 23KT 4272 7418

JPV/IRL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 2:14 AM EDTSpecial Weather StatementALYHerkimer46 min
Jul 2, 2:38 AM EDTSpecial Weather StatementALYHamilton37 min
Jul 2, 12:07 PM EDTSpecial Weather StatementALYAlbany38 min
Jul 2, 12:12 PM EDTSpecial Weather StatementALYSchoharie33 min
Jul 2, 12:25 PM EDTSpecial Weather StatementALYUlster35 min
Jul 2, 12:48 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer57 min
Jul 2, 12:51 PM EDTSpecial Weather StatementALYSchenectady39 min
Jul 2, 12:53 PM EDTSevere Thunderstorm WarningALYUlster67 min
Jul 2, 1:07 PM EDTSpecial Weather StatementALYGreene23 min
Jul 2, 1:09 PM EDTSpecial Weather StatementALYSchenectady36 min
Jul 2, 1:24 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer, Saratoga, Schenectady, Schoharie3 hr
Jul 2, 1:34 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Greene, Ulster4 hr
Jul 2, 1:43 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer62 min
Jul 2, 1:45 PM EDTAreal Flood AdvisoryALYAlbany, Columbia, Greene, Rensselaer, Schoharie, Ulster4 hr
Jul 2, 1:45 PM EDTSpecial Weather StatementALYAlbany30 min
Jul 2, 1:46 PM EDTSpecial Weather StatementALYSaratoga29 min
Jul 2, 1:48 PM EDTSevere Thunderstorm WarningALYSchoharie57 min
Jul 2, 1:57 PM EDTFlash Flood WatchALYAlbany, Columbia, Dutchess, Fulton, Greene, Herkimer and 8 more4 hr
Jul 2, 2:01 PM EDTSpecial Weather StatementALYUlster44 min
Jul 2, 2:04 PM EDTSpecial Weather StatementALYWarren26 min
Jul 2, 2:07 PM EDTSpecial Weather StatementALYColumbia23 min
Jul 2, 2:14 PM EDTSevere Thunderstorm WarningALYWarren, Washington61 min
Jul 2, 2:20 PM EDTSpecial Weather StatementALYDutchess25 min
Jul 2, 2:26 PM EDTFlash Flood WarningALYAlbany, Rensselaer, Saratoga, Schenectady6 hr
Jul 2, 2:27 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess63 min
Jul 2, 2:38 PM EDTSevere Thunderstorm WarningALYAlbany, Schenectady, Schoharie28 min
Jul 2, 2:49 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess56 min
Jul 2, 2:55 PM EDTSpecial Weather StatementALYUlster35 min
Jul 2, 3:21 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Greene4 hr
Jul 2, 3:31 PM EDTSpecial Weather StatementALYDutchess44 min
Jul 2, 3:50 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster55 min
Jul 2, 3:51 PM EDTFlash Flood WarningALYColumbia, Dutchess, Ulster6 hr
Jul 2, 4:45 PM EDTAreal Flood AdvisoryALYDutchess4 hr
Jul 2, 7:58 PM EDTSpecial Weather StatementALYHamilton, Herkimer62 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.